MAUDE Adverse Event Report: SYNOVIS MICRO COMPANIES ALLIANCE, INC GEM FLOW COUPLER; DEVICE,ANASTOMOTIC,MICROVASCULAR

SYNOVIS MICRO COMPANIES ALLIANCE, INC GEM FLOW COUPLER; DEVICE,ANASTOMOTIC,MICROVASCULAR
Model Number GEM2753 FC
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the rings of two (2) 2.5mm flowcouplers prematurely ejected (fell off) from the clip.This was observed before closing the applicator, when the ring was placed in the vein.During the procedure, the ring fell out of the clip while securing the vein.The surgeon was unable to locate the ring within the clip.As a result, a second implant was utilized.The same checks were performed, and proceeded with extra care; however, the same issue occurred again.There was no report of patient injury or medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
E1: initial reporter address: (b)(6).Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9, h3, h6, h11 h11: two (2) actual devices were received for evaluation.The returned product from the reported alleged event showed signs of use (dried blood/tissue) which is consistent with the alleged events occurring during use.The first returned 2.5mm flow coupler product reviewed had one ring that was no longer seated in the left side of the jaw assembly while the second returned 2.5mm flow coupler product reviewed had one ring that was no longer seated in the right jaw of the jaw assembly.The remaining ring in both assemblies was intact in its respective jaw.Both of the dislodged rings (one from each jaw assembly) had dried blood and tissue present indicating eversion of the tissue onto the pins had occurred during the surgical process prior to the rings becoming dislodged from the jaw assembly.During returned product review, there was no observed damage that would have contributed to the alleged defects.This complaint will be confirmed as both 2.5mm flow coupler products were returned with a dislodged ring from the jaw assembly.The reported condition was verified.The cause of the condition could not be determined.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
GEM FLOW COUPLER
Common Device Name
DEVICE,ANASTOMOTIC,MICROVASCULAR
Manufacturer (Section D)
SYNOVIS MICRO COMPANIES ALLIANCE, INC
deerfield IL
Manufacturer (Section G)
SYNOVIS SURGICAL INNOVATIONS
2575 university ave w
saint paul MN 55114
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key20157878
Report Number1416980-2024-04813
Device Sequence Number11831002
Product Code MVR
UDI-Device Identifier00844735006001
UDI-Public(01)00844735006001
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K132727
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGEM2753 FC
Device Catalogue Number515101250010
Device Lot NumberSP24F28-2098412
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer09/27/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age11 YR
Patient SexUnknown